Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Jacksonville, FL

September 12, 2012

NWS Jacksonville, FL issued this small craft advisory at Sep 12, 2012, 1:39 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 1:39 PM EDT (17:39 UTC)
Expired
Sep 13, 2012, 12:00 AM EDT
In force
10 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WHUS72 KJAX 121739
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT WED SEP 12 2012


AMZ470-472-474-130400-
/O.NEW.KJAX.SC.Y.0033.120912T1739Z-120913T0400Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
139 PM EDT WED SEP 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS...EAST TO NORTHEAST WINDS 20 KNOTS. 

* WAVES/SEAS...SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ENYEDI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 9:01 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 12, 9:01 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 AM EDT WED SEP 12 2012

...HIGH RISK OF RIP CURRENTS...

.UPDATE...THE 12Z JAX SOUNDING REPORTED 1.37 INCHES OF PRECIPITABLE
WATER...MOST OF WHICH WAS BELOW 640 MB UNDER AN INVERSION. SPEEDY 20 KNOT
EASTERLY FLOW WAS BELOW THIS LAYER WHICH WAS BRINGING SCATTERED
COASTAL SHOWERS AS FAR INLAND AS TRAIL RIDGE BEFORE THEY STARTED
TO SIGNIFICANTLY WEAKEN. UPDATE THE GRIDS TO RAISE RAIN CHANCES
ALONG THE GA AND NASSAU COUNTY COASTS THIS MORNING TO AROUND 30-40%
THEN SHOW A WSW PROGRESSION OF RAIN CHANCES INLAND TOWARD I-75 INTO
THE LATE AFTERNOON. BASED ON FORECAST SOUNDINGS BELIEVE THAT THERE
IS LITTLE CHANCE FOR THUNDERSTORMS TODAY GIVEN SHALLOW MOISTURE DEPTH
AND STRONG INVERSION...SO OPTED TO LEAVE IN ISOLD TS FOR OUR
INLAND ZONES THIS AFTN.

TEMPS WILL WARM INTO THE LOW 80S COAST TO MID/UPPER 80S INLAND
UNDER BREEZY WINDS OF 15-20 MPH AND PARTLY CLOUDY SKIES.

EXPECT A SIMILAR WEATHER PATTERN TONIGHT WITH A RELATIVELY DRY
EVENING...THEN INCREASING RAIN CHANCES ALONG THE COAST DURING THE
EARLY MORNING HOURS. SHOWERS WILL MOVE INLAND TOWARD TRAIL RIDGE
AGAIN EARLY THU MORNING...WITH THE SREF AND NAM BOTH SHOWING
SLIGHT HIGHER RAIN CHANCES ACROSS COASTAL SE GA.

&&

.AVIATION...PREVAILING VFR EXPECTED TODAY UNDER BREEZY EAST WINDS
OF 15-20G25KT. TEMPO MVFR IS EXPECTED IN SCATTERED SHOWERS TODAY.

&&

.MARINE...SMALL CRAFT EXERCISE CAUTION LOOKS ON TRACK FOR THE
COASTAL WATERS WHERE SUSTAINED ENE WINDS WERE 17G23KTS AT BUOY
41008 AND SEAS WERE 5 FT IN A 2 FT 11 SECOND PERIOD SWELL. BUOY
41012 WAS 12G16KTS WITH COMBINED SEAS 5 FT AND 3 FT 9 SECOND
SWELL.

RIP CURRENTS: HIGH RISK OF RIP CURRENTS TODAY BREAKERS OF 3-5 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  64  85  66 /  10  20  30  30
SSI  82  72  83  73 /  40  40  40  30
JAX  84  69  85  70 /  40  30  30  30
SGJ  83  73  84  75 /  40  30  30  30
GNV  87  67  87  68 /  40  20  30  30
OCF  88  67  89  69 /  40  20  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL CAMDEN-
     COASTAL GLYNN.

AM...NONE.
&&

ENYEDI/WALKER
Hazardous weather outlook, Sep 12, 3:24 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 AM EDT WED SEP 12 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-131015-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
324 AM EDT WED SEP 12 2012

...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

LONG PERIOD OCEAN SWELLS AND AN ONSHORE FLOW WILL IMPACT LOCAL
BEACHES RESULTING IN A HIGH RISK FOR RIP CURRENTS. PLEASE REFER TO
OUR COASTAL HAZARD MESSAGE FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

OCEAN SWELLS EMANATING FROM DISTANT TROPICAL CYCLONES WILL CONTINUE
TO IMPACT AREA BEACHES. THE COMBINATION OF THE ONSHORE WINDS AND LONG
PERIOD SWELLS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS THROUGH
MUCH OF THIS WEEK.

AN APPROACHING UPPER DISTURBANCE FROM THE GULF OF MEXICO WILL BRING A
CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:40 AM EDTRip Current StatementJAXFlagler, Nassau20 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.